Atrial fibrillation (AF) is the most common sustained tachyarrhythmia, and occurs in organic heart disease such as rheumatic, atherosclerotic and hypertensive heart disease. In recent studies, the sympathetic and parasympathetic nervous systems have been shown to have important roles in initiating paroxysmal AF. We report here a patient who developed paroxysmal AF that might be a result of an imbalance of the sympathetic-parasympathetic systems due to epidural anesthesia, and that was potentiated by pain with inadequate analgesia. A 69-year-old woman was scheduled for operation of a right-sided ankle fracture. Twenty minutes after epidural drug injection, paroxysmal AF occurred. Even after intravenous administration of esmolol and digoxin, AF continued. After transfer to the intensive care unit, her heart rate gradually decreased and AF disappeared. During perioperative anesthetic management, the proper preoperative prevention and intraoperative treatment are needed in AF high-risk patients.